| Model Number |
434903 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/21/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report, discharge summary, progress notes) and the product release documentation were reviewed to establish whether a device deficiency contributed to this event.Review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The pk papyrus was used after the use by date which is indicated on the product label and warned against in the ifu.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
Event or Problem Description
A lesion was treated in a calcified svg with a des during which a coronary artery perforation type iii occurred at the ostium of the vein graft to 1st diagonal.The expired pk papyrus was introduced into the patients body, and the stent was successfully implanted.After post-dilation, protamine was given, and after five minutes it was confirmed that the perforation was sealed.Bedside echocardiogram was performed with no pericardial effusion and no obvious hematoma noted on the rv free wall.The patient was discharged the next day.It was not reported when it was discovered that the complaint stent had been implanted after its expiry date.